Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 6, NWS La Crosse, WI

April 19, 2008Jackson County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Apr 19, 2008, 3:24 AM CDT for Jackson County, Wisconsin. It took effect at Apr 19, 2008, 6:36 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 3:24 AM CDT (08:24 UTC)
In effect from
Apr 19, 2008, 6:36 AM CDT
Expired
Apr 20, 2008, 3:05 AM CDT
In force
20 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Jackson County, WI

The radar

The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Black River Falls (BRFW3).

Action stage
43 ft
Minor stage
47 ft
Moderate stage
51 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 190824
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
324 AM CDT SAT APR 19 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY

...MINOR FLOODING IS FORECAST...


.HEAVY RAINS THAT FELL ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE
ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-191824-
/O.NEW.KARX.FL.W.0006.080419T1136Z-080421T0549Z/
/BRFW3.1.ER.080419T1136Z.080420T0000Z.080420T1749Z.NO/
324 AM CDT SAT APR 19 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2 AM SATURDAY THE STAGE WAS 46.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 47.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  CREST NEAR 47.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY TOMORROW AFTERNOON.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$
4 follow-up statements
000 
WGUS83 KARX 191731
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
1231 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR...

  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING 
IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-200331-
/O.EXT.KARX.FL.W.0006.000000T0000Z-080421T1559Z/
/BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 49.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 50.0 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  TOMORROW EVENING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-200331-
/O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/
/GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-200331-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1500Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/
1231 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE LATE TOMORROW EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 192103
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
403 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...

  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-200703-
/O.CON.KARX.FL.W.0006.000000T0000Z-080421T1559Z/
/BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 48.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 49.2 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  TOMORROW EVENING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-200703-
/O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/
/GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 8.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-200703-
/O.CON.KARX.FL.W.0005.000000T0000Z-080421T1500Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/
403 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 17.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE LATE TOMORROW EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 200223
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
923 PM CDT SAT APR 19 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY 
 
  BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU 
  COUNTIES 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING 
IS OCCURRING AND WILL CONTINUE...


.HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-201223-
/O.EXT.KARX.FL.W.0006.000000T0000Z-080420T2024Z/
/BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0824Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 48.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL BELOW FLOOD 
  STAGE BY EARLY TOMORROW MORNING.
* AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY 
  HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE.

$$

WIC063-121-201223-
/O.EXT.KARX.FL.W.0007.080421T1700Z-080423T1200Z/
/GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 8.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND 
  CREST NEAR 12.5 FEET BY MONDAY EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL 
  PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY 
  ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

$$

IAC043-201223-
/O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1800Z/
/GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0600Z.NO/
923 PM CDT SAT APR 19 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 PM SATURDAY THE STAGE WAS 17.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET 
  TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW 
  FLOOD STAGE MONDAY JUST AFTER MIDNIGHT.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 200805
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
305 AM CDT SUN APR 20 2008

...THE FLOOD WARNING IS CANCELLED FOR...
 
  BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY
 
.AFTER REACHING A CREST AROUND 49.2 FEET SHORTLY AFTER NOON ON SATURDAY...
THE BLACK RIVER AT BLACK RIVER FALLS HAS SINCE BEEN FALLING...AND AS OF 2 AM 
THIS SUNDAY MORNING HAS FALLEN BELOW FLOOD STAGE. WITH NO FURTHER RAINFALL 
EXPECTED THROUGH TODAY...THE RIVER WILL CONTINUE TO FALL TODAY THROUGH MONDAY.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


WIC053-200835-
/O.CAN.KARX.FL.W.0006.000000T0000Z-080420T2024Z/
/BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0644Z.NO/
305 AM CDT SUN APR 20 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* AT  2 AM SUNDAY THE STAGE WAS 46.9 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* THE RIVER IS FORECAST TO CONTINUE FALLING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 19, 3:19 AM CDT, 5 minutes earlier.

Area forecast discussion, Apr 19, 3:19 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
319 AM CDT SAT APR 19 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

FORECAST CONCERNS ARE ON PRECIPITATION CHANCES TODAY AND TONIGHT AND
THE ENDING OF THE RAIN. ALSO TIMING OF COLD FRONT MONDAY AND MONDAY
ALONG WITH RAIN CHANCES.

07Z SURFACE ANALYSIS HAS LOW PRESSURE CENTERED OVER EASTERN IOWA AND
NORTHWEST ILLINOIS. STATIONARY FRONT THEN WINDS ITS WAY THROUGH
EXTREME SOUTHERN WISCONSIN AND INTO NORTHERN MICHIGAN. AREA RADARS
SHOWING SCATTERED SHOWERS FROM SOUTHERN IOWA INTO NORTHERN ILLINOIS
IN VICINITY OF LOW...WITH MAIN DEFORMATION AREA OF LIGHT RAIN
ACROSS NORTHWEST WISCONSIN.

19.00Z MODELS IN OVERALL GOOD AGREEMENT THROUGH THE PERIOD
RESULTING IN A HIGHER CONFIDENCE FORECAST THROUGH THE PERIOD.

IN THE NEAR TERM...NEARLY VERTICALLY STACKED SYSTEM OVER THE MIDWEST
WILL SLOWLY TRANSLATE EASTWARD TODAY AND INTO THE OHIO VALLEY
TONIGHT. WEAK LIFT PERSISTS THROUGH MUCH OF THE DAY TODAY...
ESPECIALLY OVER SOUTHWEST WISCONSIN...WHERE HIGHEST PROBABILITIES
WILL BE FOUND. TEMPERATURES RATHER TRICKY WITH CLOUDS AND SCATTERED
SHOWERS. EXPECT SMALL DIURNAL RANGE...BUT WITH THE SCATTERED
NATURE OF THE SHOWERS HAVE RAISED TEMPERATURES A FEW DEGREES FROM
THE PREVIOUS FORECAST...BUT NOT AS WARM AS GUIDANCE WOULD SUGGEST.

TONIGHT AND SUNDAY...WEAK RIDGING BUILDS ACROSS THE UPPER MISSISSIPPI
RIVER VALLEY AS THE LOW PUSHES INTO THE OHIO VALLEY/EASTERN GREAT
LAKES REGION. RESIDUAL MOISTURE IN CYCLONIC FLOW CONTINUES ACROSS
THE AREA THROUGH THE EVENING HOURS AND HAVE KEPT SMALL POPS IN TO
ACCOUNT FOR THIS. HOWEVER SUBSIDENCE STRONG ENOUGH AFTER MIDNIGHT TO
PRECLUDE ANY PRECIAPITION. TIME HEIGHT CROSS SECTIONS OF RELATIVE
HUMIDITY SHOWING CLOUDS TO BREAK UP THROUGH THE LATE NIGHT HOURS.
WITH THE WET GROUND AND EXPECTED LIGHT WINDS HAVE ADDED THE MENTION
OF FOG TO THE GRIDS FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING.
ONCE THE FOG BURNS OFF EXPECT A VERY NICE DAY FOR SUNDAY WITH
TEMPERATURES REBOUNDING QUICKLY INTO THE 60S AND PERHAPS LOWER 70S.

ATTENTION THEN TURNS TO TROUGH ACROSS THE WESTERN CONUS.
ASSOCIATED COLD FRONT PUSHES INTO WESTERN MINNESOTA MONDAY AND
TOWARD THE AREA MONDAY NIGHT. MOISTURE TRANSPORT INCREASES AHEAD OF
THE BOUNDARY PUSHING SURFACE DEWPOINTS INTO THE LOWER 50S BY MONDAY
AFTERNOON. TIMING OF FRONT NOT FAVORABLE FOR SEVERE WEATHER THOUGH
AS FRONTAL FORCING MAXIMIZED DURING THE OVERNIGHT HOURS.
HOWEVER...BOTH THE GFS AND NAM GENERATE MUCAPES OF NEARLY 1000 J/KG
MONDAY AFTERNOON AND NIGHT WITH 0-6KM SHEAR VALUES APPROACHING 35
KNOTS. SO CAN NOT TOTALLY RULE OUT SOME SEVERE. WITH HIGHEST
INSTABILITIES AND STRONGEST SHEAR LOCATED OVER SOUTHEAST MINNESOTA
AND NORTHEAST IOWA THIS WOULD APPEAR TO BE WHERE THE GREATEST
THREAT OF ANY STORMS REACHING SEVERE CRITERIA WOULD BE.

.LONG TERM...TUESDAY THROUGH FRIDAY

FRONT/TROUGH MOVES ACROSS THE AREA ON TUESDAY WITH PREVIOUS SET OF
GRIDS REFLECTING THIS NICELY. FRONT IS PROGRESSIVE SO HAVE ADDED
SOME TIMING TUESDAY NIGHT WITH MAIN FORCING EXPECTED TO BE DURING
THE EVENING HOURS AND THUS AFTER COLLABORATION WITH NEIGHBORING
OFFICES HAVE REMOVED POPS AFTER 06Z AS HIGH PRESSURE BEGINS TO
BUILD ACROSS THE AREA. BOTH THE 19.00Z GFS AND ECMWF SHOW HIGH
PRESSURE OVER THE AREA ON WEDNESDAY AND THUS HAVE REMOVED MENTION
OF THE LOW POPS IN THIS TIME FRAME. OTHERWISE REMAINDER OF FORECAST
LOOKS ON TRACK WITH NO OTHER CHANGES PLANNED.

.AVIATION...
LOW PRESSURE WILL MOVE SLOWLY EAST FROM NORTHERN ILLINOIS INTO
INDIANA TODAY...AND THEN STALL AND WEAKEN OVERNIGHT. THE LOW WILL
CONTINUE TO WRAP MOISTURE INTO THE REGION IN THE FORM OF LOW CLOUDS
AND ISOLATED TO SCATTERED SHRA ACTIVITY. IFR CEILINGS AND IFR/MVFR
VSBY AT KRST/KLSE TAF SITES WILL GRADUALLY IMPROVE THIS MORNING INTO
MVFR/VFR RANGE BY THIS AFTERNOON...THEN REMAIN IN MVFR/VFR RANGE
THROUGH TONIGHT. HAVE KEPT SHRA MENTION OUT OF THE KRST/KLSE TAF
SITES AS BEST CHANCES REMAINING EAST OF THE AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...RABERDING
AVIATION..........DAS
Hazardous weather outlook, Apr 18, 3:55 PM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT FRI APR 18 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-191100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
355 PM CDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA TONIGHT...WITH
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO A HALF OF AN
INCH. WATER LEVELS ON RIVERS AND CREEKS ARE EXPECTED TO REMAIN HIGH
AS A RESULT OF RAINFALL RUNOFF. WHILE FLOODING IS NOT ANTICIPATED AT
THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO
REMAIN VIGILANT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL CONTINUE TO FALL ACROSS THE AREA THROUGH SATURDAY.
RAINFALL TOTALS FROM FRIDAY THROUGH EARLY SATURDAY COULD BE AS MUCH
AS 1 TO 2 INCHES...PERHAPS HIGHER IN SOME LOCATIONS. THIS WILL RESULT
IN RISING WATER FOR AREA CREEKS AND RIVERS. WHILE FLOODING IS NOT
ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS
WILL WANT TO REMAIN VIGILANT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK...
BRINGING A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. WHILE IT IS
STILL TOO EARLY TO DETERMINE EXACT DETAILS...IT APPEARS THERE WILL
BE A CHANCE FOR SOME OF THESE STORMS TO BECOME STRONG...OR EVEN
SEVERE. TIMING OF THE FRONT APPEARS TO BE SLOWER THAN PREVIOUSLY
FORECAST...WHICH COULD HAVE IMPLICATIONS ON THE EVENTUAL TIMING AND
DEGREE OF ANY SEVERE WEATHER POTENTIAL. THIS SITUATION WILL HAVE TO
BE MONITORED OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY...BUT MAY BE
NECESSARY EARLY IN THE WEEK. REPORTS OF RAINFALL AMOUNTS OR RIVER
LEVELS WOULD BE GREATLY APPRECIATED INTO SATURDAY.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:35 AM CDTRiver Flood WarningARXLa Crosse, Trempealeau71 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.